In a heartbreaking plea, a bereaved husband is calling upon Australians to recognize the potential perils associated with “weight loss drugs” like Ozempic, as he grapples with the loss of his wife, who passed away merely months into her treatment.
Roy Webster’s wife, Trish, had embarked on a quest to shed a few kilograms in preparation for their daughter’s impending wedding. However, her life was tragically cut short just five months after commencing the use of Ozempic – a medication primarily intended for diabetes treatment but increasingly prescribed worldwide for weight loss.
The 56-year-old mother successfully shed a total of 16 kilograms through her combined use of Ozempic, an anti-diabetic drug, and Saxenda, another weight loss medication. But in January of this year, the situation took a grave turn.
Webster recounted that although his wife did experience substantial weight loss, she was persistently afflicted by health issues. He shared his heartbreaking experience with 60 Minutes, stating, “I couldn’t save her; that’s the hard part. If I knew that could happen, she wouldn’t have been taking it.”
Tragically, Trish eventually ceased breathing and passed away in her husband’s arms. Webster vividly described the devastating moment, saying, “She had a little bit of brown stuff coming out of her mouth, and I realized she wasn’t breathing and started doing CPR. It was just pouring out, and I turned her onto the side because she couldn’t breathe.”
While her death certificate attributes the cause to an acute gastrointestinal illness, it refrains from establishing a direct link between the weight loss medications and her passing. Nonetheless, Webster firmly believes that these drugs contributed to his wife’s untimely demise and is now urging others to exercise caution when considering their use.
“I never thought you could die from it,” he remarked.
This tragic incident serves as a stark reminder of the potential risks associated with the use of weight loss drugs and highlights the need for further awareness and research in this critical area.